MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012272-30
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an anterior interventricular artery.A 2.5x30mm trek balloon dilatation catheter (bdc) was advanced and dilated the target lesion without issue.The bdc was left in the anatomy when a non-abbott stent was then inserted and placed the stent below the bdc.Once the non-abbott stent reached the target lesion, the stent failed to deploy as it became stuck with the bdc.The stent implant was noted as flared and was decided to simply withdraw the stent device.Another stent was used to successfully complete the procedure.The trek balloon remained in the anatomy while the first non-abbot stent was removed and was used with the second successful stent without issue.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty to remove.Factors that can contribute to difficult to remove/resistance post-inflation include, but are not limited to, loose balloon folds, challenging anatomy, or procedural technique.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an anterior interventricular artery.A 2.5x30mm trek balloon dilatation catheter (bdc) was advanced and dilated the target lesion without issue.The bdc was left in the anatomy when a non-abbott stent was then inserted and placed the stent below the bdc.Once the non-abbott stent reached the target lesion, the stent failed to deploy as it became stuck with the bdc.The stent implant was noted as flared and was decided to simply withdraw the stent device.Another stent was used to successfully complete the procedure.The trek balloon remained in the anatomy while the first non-abbot stent was removed and was used with the second successful stent without issue.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, additional information was received: the trek balloon pre-dilated the lesion before the non-abbott stent was advanced, however it is unknown how many inflations were performed and to what atmospheres.The trek balloon was fully deflated before the non-abbott stent was advanced to the lesion.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15261043
Report Number2024168-2022-08937
Device Sequence Number5811911
Product Code LOX
UDI-Device Identifier08717648138324
UDI-Public08717648138324
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1012272-30
Device Catalogue Number1012272-30
Device Lot Number20216G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown